Alert archive / Indiana / Beach Hazards Statements in 2015
Beach Hazards Statement 3, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Jul 1, 2015, 11:42 AM CDT for Porter County, Indiana. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2015, 11:42 AM CDT (16:42 UTC)
- Expired
- Jul 1, 2015, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Chicago, IL
County Porter County, IN
The radar
The Chicago radar (KLOT), 85 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
024 WHUS43 KLOT 011642 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1142 AM CDT WED JUL 1 2015 INZ002-020045- /O.NEW.KLOT.BH.S.0003.150701T1642Z-150702T0100Z/ PORTER- 1142 AM CDT WED JUL 1 2015 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 TO 5 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ ED F
2 follow-up statements
635 WHUS43 KLOT 012023 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 323 PM CDT WED JUL 1 2015 INZ002-020100- /O.CON.KLOT.BH.S.0003.000000T0000Z-150702T0100Z/ PORTER- 323 PM CDT WED JUL 1 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 TO 5 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ RATZER
603 WHUS43 KLOT 020103 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 803 PM CDT WED JUL 1 2015 INZ002-020215- /O.EXP.KLOT.BH.S.0003.000000T0000Z-150702T0100Z/ PORTER- 803 PM CDT WED JUL 1 2015 ...BEACH HAZARDS STATEMENT HAS EXPIRED... NORTHEAST WINDS OF 10 TO 15 KT WILL CONTINUE OVERNIGHT...ALLOWING WAVES TO CONTINUE TO DECREASE. $$ RATZER
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jul 1, 11:07 AM CDT, 35 minutes earlier.
Area forecast discussion, Jul 1, 11:07 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1107 AM CDT WED JUL 1 2015 .SHORT TERM... 1101 AM CDT THIS AFTERNOON AND EVENING... SURFACE RIDGE CONTINUING TO BUILD SOUTH WITH ELONGATED HIGH PRESSURE AREA LOCATED ACROSS CENTRAL AND WESTERN LAKE SUPERIOR. A NORTHERLY LOW LEVEL FLOW IS HELPING TO SCOUR OUT RESIDUAL LOW LEVEL MOISTURE AS EVIDENT BY THINNING LOW CLOUDS OVER NRN IL. EXPECT THIS TREND TO CONTINUE THIS AFTERNOON WITH RAP/SREF/HRR TRENDING DRIER IN THE LOW LEVELS. STILL CANT RULE OUT A SHOWER FAR SOUTH CWFA BUT FEEL CHANCES OF THAT WILL HOLD OFF TILL EVENING GIVEN CURRENT RADAR TRENDS AND RAP/HRR/SERF AND HAVE DROPPED MENTION OF SUCH IN THE GRIDS/ZFP. GOING TEMPS ON TARGET WITH ONSHORE FLOW HOLDING TEMPS SIGNIFICANTLY DOWN NEAR THE LAKEFRONT... QUITE CHILLY BY JULY 1 STANDARDS. AVERAGE HIGH TEMP FOR THE DAY IS 84 AT ORD AND RFD. SHAVED A DEGREE OR TWO OFF MAXES WEST AND SOUTH CWFA AS TEMPS STRUGGLING COMPARED TO AVERAGE DIRUNAL TREND FOR THE TIME OF YEAR AND MID-HIGH CLOUDINESS. RAP PICKING UP ON LOW LEVEL MOISTURE ASSOCIATED WITH LOW CLOUDS UPSTREAM OVER LAKE MICHIGAN AND LARGELY SHUNTS THIS MOISTURE OFF TO THE EAST THIS EVENING. HENCE EXPECT MAINLY SCT-BKN MID-HIGH CLOUDS TO CONTINUE THIS AFTERNOON AND EVENING AS MODEST DRYING IN THE LOW LEVELS CONTINUES. ED F && .LONG TERM... 330 AM CDT THURSDAY THROUGH TUESDAY... LITTLE CHANGE TO THE PATTERN IS EXPECTED THROUGH THE REMAINDER OF THE WEEK. UPPER TROUGH RESPONSIBLE FOR OUR COOL AND DRY WEATHER WILL GRADUALLY WEAKEN AND SURFACE RIDGE WILL SLOWLY MIGRATE EASTWARD ALLOWING FOR VERY SLOWLY MODERATING TEMPERATURES AND GRADUAL WEAKENING OF THE LAKE BREEZES AND ASSOCIATED LAKE COOLING. BY THE WEEKEND...TEMPS SHOULD MODERATE BACK CLOSER TO SEASONAL NORMS AS GRADIENT FLOW TURNS MORE SOUTHERLY AND WARM AIR ADVECTION KICKS IN. FLOW LOOKS WEAK ENOUGH SATURDAY TO ALLOW WEAK ILLINOIS LAKE BREEZE TO FORM...AND CAN'T EVEN RULE IT OUT SUNDAY EITHER...THOUGH THE MAGNITUDE OF ANY POSSIBLE LAKE COOLING LOOKS TO BE FAR LESS OVER THE WEEKEND. MEDIUM RANGE MODELS HAVE SLOWED THE ARRIVAL OF COLD FRONT AND ASSOCIATED SHOWER/STORM CHANCES UNTIL MONDAY/MONDAY NIGHT TIME FRAME NOW...SO OUTSIDE OF A SLIGHT CHANCE OF A SHOWER OR TWO SNEAKING INTO OUR FAR SOUTHERN CWA AT TIMES THROUGH FRIDAY...IT LOOKS LIKE DRY WEATHER WILL BE THE RULE THROUGH THE HOLIDAY WEEKEND. IZZI && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 16Z... * PERIODIC MVFR CIGS. * NE WINDS INCREASING TO 10-12 KT THIS AFTERNOON. BMD/MM //DISCUSSION...UPDATED 12Z... HIGH PRESSURE LIES NORTH OF THE TERMINALS AND WILL PROVIDE MODEST NORTHEAST WINDS AND DRY WEATHER THROUGH THE FORECAST PERIOD. PATCHY MVFR WILL FLOAT ACROSS THE TERMINALS THROUGH MID MORNING...THEN SHOULD LIFT AND SCATTER WITH VFR CONDITIONS THE REMAINDER OF THE TAF PERIOD. WINDS ARE EXPECTED TO INCREASE AOA 10 KT FOR A FEW HOURS THIS AFTERNOON INTO EARLY EVENING. BMD //ORD AND MDW CONFIDENCE...UPDATED 16Z... * HIGH IN MVFR THROUGH 17-18Z. * MEDIUM HIGH IN TIMING OF WINDS ABOVE 10KT. BMD/MM //OUTLOOK FOR ORD/MDW FOR 00Z FRIDAY-12Z WEDNESDAY...UPDATED 12Z... THURSDAY NIGHT THROUGH SATURDAY...DRY AND VFR. NE WINDS. SUNDAY...DRY AND VFR. SE WINDS. MONDAY THROUGH TUESDAY...CHC TSRA. SW WINDS. BMD && .MARINE... 314 AM CDT NORTH WINDS HAVE PICKED UP INTO THE 15 TO 25 KT RANGE AT TIMES IN BETWEEN AN AREA OF LOW PRESSURE OVER THE EASTERN GREAT LAKES AND A RIDGE OVER ONTARIO AND THE UPPER MIDWEST. THE HIGH WILL BUILD SOUTH OVER LAKE MICHIGAN WITH WINDS GRADUALLY ABATING FROM THE NORTH TODAY THROUGH THURSDAY. THE HIGH SHOULD PROVIDE QUIET WEATHER AND RELATIVELY LIGHT WINDS FRIDAY THROUGH THE WEEKEND. SOUTHWEST WINDS LOOK TO FRESHEN UP AGAIN MONDAY AHEAD OF AN APPROACHING COLD FRONT. BMD && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 1, 11:24 AM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1124 AM CDT WED JUL 1 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 021630- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1124 AM CDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PORTIONS OF THE IROQUOIS...KANKAKEE...AND ILLINOIS RIVERS WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY INTO TUESDAY. PORTIONS OF THE IROQUOIS...KANKAKEE...AND ILLINOIS RIVERS WILL REMAIN IN FLOOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-021630- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1124 AM CDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY INTO TUESDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-021630- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1124 AM CDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY. && ED F VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Nearby
Beach Hazards Statements in Indiana, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.